MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 6 PMA; OXFORD PARTIAL KNEE SYSTEM

BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 6 PMA; OXFORD PARTIAL KNEE SYSTEM
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Codes Joint Dislocation (2374); No Information (3190)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.Associated products only: medical product: oxf uni tib tray sz b rm pma, catalog #: 154721, lot #: 517270.Medical product: oxf twin-peg cmntd fem md pma, catalog #: 161469, lot #: 677280.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a total knee arthroplasty.Subsequently, the patient was revised due to dislocation.An oxford bearing was removed due to dislocation.The bearing was removed three days after dislocation.Upon removal the surgeon noticed unusual "pitting" and wear along the underside of the poly.This was a cause for concern considering the patient was only 6 months post op.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Product has been returned to biomet uk ltd for evaluation and forwarded to a research engineer for investigation.A 6 mm oxford meniscal bearing was revised after 6 months and 22 days due to dislocation.The available relevant manufacturing history record indicate that the items were manufactured in accordance with the applicable specifications.The revised meniscal bearing shows extensive pitting, deep scratches and polishing on the inferior articulating surface.Scratches and polishing are also observed on the superior articulating surface, as well as damage to the medial anterior corner of the component.The root cause of the reported bearing dislocation and damage cannot be determined from the provided information, however third body debris, impingement and patients activity (yoga) may have been contributing factors to the early failure of the implant.The available mhr reviews indicate that the products were most likely conforming to design specification when they left zimmer biomet control.Risk assessment: risk management report documents the estimated residual risk associated with the device within the reported event.Failure analysis report concludes: a 6 mm oxford meniscal bearing was revised after 6 months and 22 days due to dislocation.The revised meniscal bearing shows extensive pitting, deep scratches and polishing on the inferior articulating surface.Scratches and polishing are also observed on the superior articulating surface, as well as damage to the medial anterior corner of the component.The root cause of the reported bearing dislocation and damage cannot be determined from the provided information, however third body debris, impingement and patients activity (yoga) may have been contributing factors to the early failure of the implant.The reported event states revision due to bearing dislocation.In the risk file, dislocation is considered harm with a severity level of 3 for a number of hazards defined as moderate, which is described in the severity table as: s-3 prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.The outcome of the reported event (surgical intervention) is considered to be within the severity of the rmf.No corrective or preventive actions are deemed necessary at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent a total knee arthroplasty.Subsequently, the patient was revised due to dislocation.

Brand Name
OXF ANAT BRG RT MD SIZE 6 PMA
Common Device Name
OXFORD PARTIAL KNEE SYSTEM
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10492831
Report Number3002806535-2020-00400
Device Sequence Number2390926
Product Code NRA
UDI-Device Identifier05019279786244
UDI-Public05019279786244
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P01004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number159578
Device Lot Number160830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR